Parrsboro Film Festival & Nonesuch After Hours Parties

The 5th Annual Parrsboro Film Festival begins Friday, 23 October and runs until Sunday, 25 October. All films are screened at The Hall (www.thehall.ca), which has a 16-foot retractable screen, comfortable theatre seating and surround sound. The festival celebrates Atlantic Canadian with an original lineup of films, filmmakers, music, and more. Visit the festival website to see the program http://www.parrsborofilmfestival.com/

For the second year, Main & Station collaborates with PFF to host a Nonesuch After Hours portion of the festivities on both Friday and Saturday evenings from the time the screenings at The Hall finish (around 11pm) until.

Last year we showed more films but this year we are mixing it up a little with some live music, dancing, and drawing. The Wazoo Blues Band will be here both nights and the floor will be cleared for dancing!

After hours PFF 2015

 

Also, October is The Big Draw, an international festival that is part of the Campaign for Drawing. All over the world during the month of October there are many events that encourage drawing activities.   You can learn more about the Big Draw and the Campaign for Drawing at:  http://www.thebigdraw.org/the-big-draw  In celebration of the Big Draw, during the After Hours events we will provide drawing materials onsite for those who wish to draw… why not sketch the band or the dancers, or, since this year’s theme is Every Drawing Tells A Story, why not draw something inspired by a film you just watched!

So come on by the Nonesuch Café (in Parrsboro’s old Post Office) on Friday 23 October and Saturday 24 October beginning at 11pm and be a Night Owl for a change! 

Rain, Rain, Rain, Gifts, Globes & Venus

Throughout the summer and autumn, Sarah Beth Goncarova was here in Nova Scotia bending branches, wiring lights and recording sounds. In August and September we were privileged to have her experiential sculpture, What Gifts the Rain May Bring, installed in the secondfloor gallery at Main & Station. She also created installations in the gardens at West Bay and at The Pond House.  Check out the videos, words, and images below for a taste of her wonderful creations.

What Gifts the Rain May Bring from Sarah Beth Goncarova on Vimeo.

Sarah Beth Goncarova is also a poet…

What Gifts the Rain May Bring

               for Judith and Harvey      

What you call Invasive Species

I see for what they are—

scourged by hurricane winds,

dried up and tired and

picked at and picked over

Oh-so-ready to rest their broken bones

into the damp

In these I see

a haven in the trees

for fireflies lost and forgotten

seeking shelter

from the wind who

will always have her way

A nest to nourish lost dreams–

the ones most meaningful and yet

most likely to be sneered at

and declared Invasive

and sprayed with Round-Up

and chopped up don’t worry

it’s better this way

I see a place where you can do handstands and cartwheels

and build castles in the mud

and forts in the trees

and play Uno in your undies

in a tree house by flashlight

and talk like gangsters

and chew on carrots like cigars

and drink root beer floats without mom knowing

and blow bubbles through straws

with your nose

We all need a place to play–

a nest for fireflies lost and forgotten

where you can do anything

or do nothing

and just watch what gifts the rain may bring –

even when, especially when

we are all grown up.

     -Esbie Goncarova

 

Venus of Parrsboro. A living sculpture of alder wood and moss, commissioned by The Pond House Pottery Center, Nova Scotia.

“Her movements large and lush, flush with green, she bends and twists in roaring dance and silent prayer to sights unseen.”

To see and read more of Sarah Beth’s work, visit her website http://goncarova.com/

Nonesuch After Hours at the Parrsboro Film Festival

For the main Festival schedule, visit The Hall’s website at http://www.thehall.ca/

Film Fest 2014

 Admission to all Nonesuch After Hours screenings at the Parrsboro Film Festival is FREE

SCHEDULE

NONESUCH AFTER HOURS 2014

Friday, Oct. 24

11:30 -11:35 pm   Jason Young introduces Animals

11:35 pm – 12:50 am   Animals (running time: 74 min 2 sec)

12:50 – 1:05 am   Q&A with Jason Young

1:05 – 1:10 am   short break

1:10 – 1:15 am   Harvey introduces Empress Blue

1:15 – 1:18 am   Empress Blue (running time 2 minutes, 46 sec)

1:18 – 1:23 am   Harvey introduces Meaningless Possessions

1:23 – 1:29 am   Meaningless Possessions (running time about 6 minutes)

1:29 – 1:34 am   Harvey introduces In Griffintown

1:34 – 1:51 am   In Griffintown (running time 17 minutes)

1:51 – 1:56 am   Harvey introduces Agape

1:56 – 2:10 am   Agape (running time 12 minutes, 24 sec)

 

Saturday, Oct.25

11:30 – 11:40 pm   short break (to allow people to get to Main & Station from The Hall)

11:40 – 11:50 pm    Sherman Shapiro introduces Great White Encounter: The Scott Stephens Story

11:50 pm – 12:20 am   Great White Encounter: The Scott Stephens Story (running time: 29 minutes, 31 sec)

12:20 – 12:25 am   short break

12:25 – 12:30 am   Harvey introduces Jean-Pierre Perreault, Giant Steps

12:30 – 1:23 am   Jean-Pierre Perreault, Giant Steps (running time 53 minutes, 8 seconds)

1:23 – 1:30 am   short break

1:30 – 1:35 am   Harvey introduces Corps-Mort

1:35 – 1:58 am Corps-Mort (running time 22 minutes, 2 seconds)

 

Sunday, Oct. 26

7:00 – 7:05 pm   Harvey introduces Rivers and Tides

7:05 – 8:35 pm   Rivers and Tides (running time 90 minutes)

 

For the main Festival schedule, visit The Hall’s website at http://www.thehall.ca/